Back issues No.1 - 2014 / Case Report  
 
 

Full Text PDF

 

Small intestine perforation in a 58-year-old man with Darier disease after 25 months of oral acitretin therapy
Yi-Hao Wang, Dino Tsai
DERMATOLOGICA SINICA 32 (2014) 39-42

Darier disease is a rare autosomal dominant disease characterized by abnormal keratinization of the epidermis, mucosa, and nails. Acitretin, an aromatic form of tretinoin, is widely prescribed in the treatment of Darier disease. However, significant adverse effects can occur and there have been reports associating intestinal inflammation with retinoid therapy. We report the case of a 58-year-old man who developed a small intestine perforation after 2 years of acitretin treatment. Having excluded other common causes, we suspected that the small intestine perforation could be the result of severe inflammation of small intestine due to the long-term use of acitretin. Given the significance of this potential morbidity, it would seem prudent to monitor acitretin treatment for treating Darier disease by paying more attention to clinical symptoms such as abdominal pain or bloody stool.

Keywords: small intestine perforation, acitretin, Darier disease

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128